Heavy Rain, Bollinger
- When
- April 25, 10:30 AM CST to 2:00 PM CST
- Where
- Bollinger County, Bessville
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Low water crossings on several county roads in northern Bollinger County were impassable as a result of heavy rain. One low water crossing on County Road 350 was washed out.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Low water crossings on several county roads in northern Bollinger County were impassable as a result of heavy rain. One low water crossing on County Road 350 was washed out. Road crews repaired it within a few days. A low water bridge on County Road 848 near Bessville was covered by fast-moving water from Crooked Creek. Thunderstorm rains closed down nine Cape Girardeau streets, and at least one motorist was stranded. In Jackson, water leaked into the basement of the city's police and fire department headquarters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 2:20 AM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 AM CDT FRI APR 25 2003 MAIN AREA OF SHOWERS AND THUNDERSTORMS HAS SHIFTED INTO SOUTHEAST ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA. A FEW SHOWERS AND STORMS IN CLOSE PROXIMITY TO THE CLOSED LOW OVER SW MISSOURI WITH COVERAGE IN A DIURNAL WANE. MODELS SIMILAR IN THEIR FORECAST MOVEMENT OF THE UPPER AND SFC LOW THROUGH TONIGHT...TAKING BOTH ALMOST DUE EAST ACROSS THE FA TODAY. SO...FOR TODAY...WILL MAINTAIN FAIRLY HIGH POPS...BUT BACK DOWN FROM CATEGORICAL...SINCE LITTLE IN THE WAY OF COVERAGE EXISTS TO OUR WEST. WILL USE LIKELY TERMINOLOGY AND GO WITH POPS 60-70 PERCENT. EXPECT THE CONVECTION TO FLARE UP AGAIN...AS CONDITIONS BECOME INCREASINGLY UNSTABLE TODAY COINCIDENT WITH THE UPPER LOW MOVING ACROSS THE REGION. EAST 1/2 OF THE FA IN A SLIGHT RISK PER DAY 1 FROM THE STORM PREDICTION CENTER. WILL MAINTAIN EVENING CHANCE OF SHRA/TSRA...THEN GO WITH DRY CONDITIONS FROM MIDNIGHT ON. WEAK HIGH PRESSURE STILL FORECAST TO BUILD IN FOR THE WEEKEND. THUS GOING DRY FORECAST ON TRACK. EARLY NEXT WEEK...GFS OUTPUT TRENDING AWAY FROM CHANCE OF CONVECTION FOR MONDAY AND TUESDAY. GFS SETS UP A FRONTAL BOUNDARY TO OUR NORTH...RATHER THAN PUSHING IT SOUTH TOWARD OUR FA SUCH AS THE ETA SUGGESTS...LATE MONDAY. NEW 00 UTC CANADIAN SUPPORTS THE GFS TREND KEEPING QPF...FRONTAL POSITION NORTH...SO WILL HOLD OFF ON POPS TIL WEDNESDAY. GENERALLY USED A BLEND OF FWC/MAV AND ETA12 TEMPS FOR MAX/MIN TRENDS OVER THE NEXT 48 HOURS. CURRENT LOCAL FORECAST VALUES LINE UP FAIRLY WELL WITH THE GUIDANCE. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 105 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA. A STRONG UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS THIS AFTERNOON. THIS WEATHER SYSTEM WILL AGAIN BE RESPONSIBLE FOR THUNDERSTORMS ACROSS THE REGION TODAY INTO THIS EVENING. SOME OF THE STORMS WILL LIKELY REACH SEVERE LEVELS...WITH LARGE HAIL AND WIND GUSTS THE PRIMARY HAZARDS. A BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND THIS EVENING FOR PORTIONS OF WESTERN KENTUCKY...SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. MEFFERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
937 AM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM VIENNA IL 0.75 INCH HAIL
04/25/03 JOHNSON REPORTED BY SPOTTER
0933 AM 7E VIENNA IL 1.75 INCH HAIL
04/25/03 JOHNSON REPORTED BY SPOTTER
0939 AM MURRAY KY 0.75 INCH HAIL
04/25/03 CALLOWAY REPORTED AT MURRAY HIGH
SCHOOLThe Paducah radar (KPAH), 115 km away, was scanning. The volume nearest the first event began at 16:30 UTC.
1 heavy rain, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349369, 5349370.